MAUDE Adverse Event Report: BECTON DICKINSON AS LVP 20D 1.2M; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON AS LVP 20D 1.2M; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2202-0007
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 2202-0007, batch # unknown.It was reported by customer that they did not see this blood coming back into the tubing.Verbatim: issue: when rns did bedside report and traced lines at about 0750, they noticed blood moving backward and going into the trifuse and a couple inches up the tpn line.The offgoing rn had checked the line at 0600 and did not see this blood coming back into the tubing.Oncoming rn repositioned the line to put the filter above the baby's level rather than below to try to get the flow to normalize.Rn left bedside to allow gravity to assist blood to flow back into baby.After approx 30-40 mins, rn returned and only marginal progress had been made.Rn then flushed the line to clear it, positioned the filter above the baby again, and attempted to allow blood remaining in tpn to flow back into baby.Rn monitored the line and rather than the blood returning to the baby, the blood and some smof continued to slowly back up into the tpn line.Rn thoroughly inspected the full line and noted the filter was nearly halfway full of air, the vent port was not open, and the chamber for the tpn was filled to the brim, making it impossible to ensure the bag was dripping/flowing.Rn contacted the cn and discussed options.Because the filter was built into the line and not removable and the bag can't be re-spiked, the tpn would have to be discarded and the whole line and bag replaced with a different fluid.Np was notified and wrote for d10 imb with heparin.D/t this filter malfunction or priming/set up issue, the patient missed out on approx 10 hrs of tpn.
 
Additional Manufacturer Narrative
It was reported that blood and lipids were backing up.One sample model 2202-0007 were returned for investigation.The set was examined for defects and abnormalities.The inlet filter vent was wetted out and the filter was clogged due to the dried up lipids in the filter.No other defects or abnormalities were observed.The set was flushed with water.The set was attached to a bd primary set and primed with 85% glycerin / 15% water.An infusion run was started at a rate of 1 ml/hr for 1 hrs.No observation of back flow was observed.For more information regarding lipids and filters see the attached ¿filtering out the facts: recommendations to optimize performance of in-line filters for parenteral nutrition and intravenous fat emulsion infusions (ivfe)¿ for additional information regarding the use of ivfe with in-line filter administration sets.A device history record review could not be performed because a lot number was not provided by the customer.
 
Event or Problem Description
Material # 2202-0007.Batch # unknown.It was reported by customer that they did not see this blood coming back into the tubing.Verbatim: issue: when rns did bedside report and traced lines at about 0750, they noticed blood moving backward and going into the trifuse and a couple inches up the tpn line.The offgoing rn had checked the line at 0600 and did not see this blood coming back into the tubing.Oncoming rn repositioned the line to put the filter above the baby's level rather than below to try to get the flow to normalize.Rn left bedside to allow gravity to assist blood to flow back into baby.After approx 30-40 mins, rn returned and only marginal progress had been made.Rn then flushed the line to clear it, positioned the filter above the baby again, and attempted to allow blood remaining in tpn to flow back into baby.Rn monitored the line and rather than the blood returning to the baby, the blood and some smof continued to slowly back up into the tpn line.Rn thoroughly inspected the full line and noted the filter was nearly halfway full of air, the vent port was not open, and the chamber for the tpn was filled to the brim, making it impossible to ensure the bag was dripping/flowing.Rn contacted the cn and discussed options.Because the filter was built into the line and not removable and the bag can't be re-spiked, the tpn would have to be discarded and the whole line and bag replaced with a different fluid.Np was notified and wrote for d10 imb with heparin.D/t this filter malfunction or priming/set up issue, the patient missed out on approx 10 hrs of tpn.

Brand Name
AS LVP 20D 1.2M
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20892325
Report Number9616066-2024-01995
Device Sequence Number12691889
Product Code FPA
UDI-Device Identifier10885403274039
UDI-Public(01)10885403274039
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2202-0007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown